Nonlinear stability of Ekman boundary layers

Cite This

Files in this item

Files Size Format View

There are no files associated with this item.

HESS, Matthias, Matthias HIEBER, Alex MAHALOV, Jürgen SAAL, 2010. Nonlinear stability of Ekman boundary layers. In: Bulletin of the London Mathematical Society. Wiley-Blackwell. 42(4), pp. 691-706. ISSN 0024-6093. eISSN 1469-2120. Available under: doi: 10.1112/blms/bdq029

@article{Hess2010Nonli-653.2, title={Nonlinear stability of Ekman boundary layers}, year={2010}, doi={10.1112/blms/bdq029}, number={4}, volume={42}, issn={0024-6093}, journal={Bulletin of the London Mathematical Society}, pages={691--706}, author={Hess, Matthias and Hieber, Matthias and Mahalov, Alex and Saal, Jürgen} }

Consider the initial value problem for the three‐dimensional Navier–Stokes equations with rotation in the half‐space ℝ<sup>3</sup><sub>+</sub> subject to Dirichlet boundary conditions as well as the Ekman spiral, which is a stationary solution to the above equations. It is proved that the Ekman spiral is nonlinearly stable with respect to L<sup>2</sup>‐perturbations provided that the corresponding Reynolds number is small enough. Moreover, the decay rate can be computed in terms of the decay of the corresponding linear problem. Hieber, Matthias Nonlinear stability of Ekman boundary layers Hess, Matthias Hieber, Matthias Mahalov, Alex 2020-11-02T13:07:32Z Hess, Matthias Saal, Jürgen Mahalov, Alex 2020-11-02T13:07:32Z eng Saal, Jürgen 2010 terms-of-use

This item appears in the following Collection(s)

Version History

Version Item Date Summary Publication Version

*Selected version

Search KOPS


Browse

My Account